Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 71, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 28, 2021, 12:02 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 12:02 PM EDT (16:02 UTC)
- Expired
- Jun 28, 2021, 1:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WHUS52 KKEY 281602
SMWKEY
GMZ031-042-052-281700-
/O.NEW.KKEY.MA.W.0071.210628T1602Z-210628T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1202 PM EDT Mon Jun 28 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from Ocean Reef to Craig Key
out 20 nm...
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound...
* Until 100 PM EDT.
* At 1201 PM EDT, a strong thunderstorm was located over Tarpon
Basin, moving northwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Buttonwood Sound, Dusenberry Creek, Mosquito Bank Light, Blackwater
Sound, French Ref, Grecian Rocks and Barnes Sound.
LAT...LON 2511 8023 2502 8035 2521 8063 2520 8059
2520 8058 2521 8061 2521 8059 2523 8060
2524 8057 2524 8054 2522 8053 2524 8051
2520 8050 2521 8049 2523 8050 2524 8049
2523 8047 2527 8042 2526 8042 2530 8039
TIME...MOT...LOC 1601Z 135DEG 13KT 2514 8037
HAIL...0.00IN
WIND...>34KTS
$$
NB2 follow-up statements
791
FZUS72 KKEY 281620
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
1220 PM EDT Mon Jun 28 2021
GMZ052-281629-
/O.CAN.KKEY.MA.W.0071.000000T0000Z-210628T1700Z/
1220 PM EDT Mon Jun 28 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Straits of Florida from Ocean Reef to Craig Key out 20 nm...
The thunderstorm has moved out of the warned area and no longer
poses a significant threat to boaters.
LAT...LON 2514 8030 2507 8042 2521 8063 2520 8059
2523 8060 2524 8054 2522 8053 2523 8051
2522 8051 2522 8052 2520 8050 2522 8050
2523 8049 2523 8048 2524 8048 2525 8044
2524 8043 2526 8044 2526 8042 2530 8039
TIME...MOT...LOC 1619Z 135DEG 13KT 2519 8042
$$
GMZ031-042-281700-
/O.CON.KKEY.MA.W.0071.000000T0000Z-210628T1700Z/
1220 PM EDT Mon Jun 28 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 100 PM EDT...
For the following areas...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...
Hawk Channel from Ocean Reef to Craig Key out to the reef...
At 1219 PM EDT, a strong thunderstorm was located over Blackwater
Sound, moving northwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
Buttonwood Sound, Dusenberry Creek, Grouper Creek, Tarpon Basin,
Blackwater Sound, North Nest Key and Jewfish Creek.
LAT...LON 2514 8030 2507 8042 2521 8063 2520 8059
2523 8060 2524 8054 2522 8053 2523 8051
2522 8051 2522 8052 2520 8050 2522 8050
2523 8049 2523 8048 2524 8048 2525 8044
2524 8043 2526 8044 2526 8042 2530 8039
TIME...MOT...LOC 1619Z 135DEG 13KT 2519 8042
HAIL...0.00IN
WIND...>34KTS
$$
NB106
FZUS72 KKEY 281658
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
1258 PM EDT Mon Jun 28 2021
GMZ031-042-281707-
/O.EXP.KKEY.MA.W.0071.000000T0000Z-210628T1700Z/
1258 PM EDT Mon Jun 28 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 100 PM EDT...
The affected areas were...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...
Hawk Channel from Ocean Reef to Craig Key out to the reef...
The thunderstorm has moved out of the area, however, boaters should
still take precautions for reduced visibility and occasional
lightning strikes in the area.
LAT...LON 2514 8030 2507 8042 2521 8063 2520 8059
2523 8060 2524 8054 2522 8053 2523 8051
2522 8051 2522 8052 2520 8050 2522 8050
2523 8049 2523 8048 2524 8048 2525 8044
2524 8043 2526 8044 2526 8042 2530 8039
TIME...MOT...LOC 1657Z 135DEG 13KT 2528 8052
$$
NBWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 28, 10:36 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 28, 10:36 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Key West FL 1036 AM EDT Mon Jun 28 2021 .DISCUSSION... Deep tropical moisture persists across the Florida Keys. The 12Z KKEY RAOB sampled more than 1.8" of PW, a deep layer of east- southeasterlies extending from the SFC through 500 MB, moderate ML instability, and minimal inhibition. No wonder the KBYX radar detects scattered showers and thunderstorms across the Florida Keys. The forecast calls for 40-50% chances for the island chain through the afternoon, with highs near 90 and moderate east to southeast breezes. No changes needed or planned. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. High pressure centered over the western North Atlantic will maintain moderate east to southeast breezes through the next few days. Breezes will diminish for the second half of the week, as the high weakens and sags southward across Florida. && .AVIATION... VFR conditions will prevail at EYW and MTH through the TAF period. Scattered showers and thunderstorms will continue to move across the island chain through the afternoon, bringing brief periods of sub- VFR conditions to the terminals. Due to uncertainty in timing and location, TEMPOs and amendments are likely. Outside of any convection, surface winds will be out of the east to southeast from 8 to 11 knots. && .CLIMATE... On this day in 1961, the daily record low temperature of 68F was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 87 80 87 80 / 40 50 50 50 Marathon 89 80 89 80 / 40 50 50 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....NB Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 28, 4:34 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 434 AM EDT Mon Jun 28 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-291000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:43 PM EDT | Special Marine Warning | KEY | 47 min | |
| Jun 28, 12:19 AM EDT | Special Marine Warning | KEY | 26 min | |
| Jun 28, 12:33 PM EDT | Special Marine Warning | KEY | 27 min | |
| Jun 28, 12:54 PM EDT | Special Marine Warning | KEY | 20 min | |
| Jun 28, 1:08 PM EDT | Special Weather Statement | KEY | 37 min | |
| Jun 28, 1:13 PM EDT | Special Marine Warning | KEY | 62 min | |
| Jun 28, 1:45 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.